# SDR 4DPA2024052000001

- Difficulty date: May 20, 2024
- Submitted: May 29, 2024
- Operation: Air carrier
- Aircraft: N261JX
- Make and model: Emb EMB-135LR
- Aircraft serial: 145512
- Aircraft time: 33,919 hours, 36,563 cycles
- System (JASC): 2300 · Communications System
- Part: Radio
- Condition: Malfunctioned
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

CREW REPORTED-AFTER TAKEOFF UPON LEVELING OFF AT 10,000FT RECEIVING OF COMMS BECAME NEARLY IMPOSSIBLE DUE TO HEAVY SCRATCH WHITE NOISE. MISSED MULTIPLE COMMUNICATIONS. TRIED BOTH COMMS, CHECKED TO MAKE SURE THE MASKS WERE SECURE AND NOT INTERFERING, CHECKED LIGHTS ETC TO SEE IF IT’S SOMETHING ELECTRICAL INTERFERENCE. TRIED FO ONLY WITH CA UNPLUGGED AND VICE VERSA TO NO AVAIL. CLIMBED TO 12,800 AFTER BRIEF MOMENTS OF COMM CLARITY BUT STILL HAD ISSUED AND DECIDED TO RETURN. WE TRANSMITTED JUST FINE BUT FOR 4-5 MINUTES IT WAS PURE WHITE NOISE AND COULD ONLY RECEIVE VERY FAINTLY BROUGHT WHITE NOISE. THROUGH 8,000 COMM CLEARED UP FOR A BIT BUT ON 6 MILE FINAL LOST COMMS AGAIN WITH OAKLAND TOWER FOR 10 SECONDS. MX REMOVED AND CLEANED COMMS UNIT 1 AND 2  ALL CHECKS GOOD.
